MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER® PST¿ TUBES WITH LH (LITHIUM HEPARIN); BLOOD COLLECTION TUBE

BECTON DICKINSON BD MICROTAINER® PST¿ TUBES WITH LH (LITHIUM HEPARIN); BLOOD COLLECTION TUBE
Catalog Number 365987
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.Device manufacture date: unknown.There are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd microtainer® pst¿ tubes with lh (lithium heparin) had clotting.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The additional information is as follows: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 824092n.Medical device expiration date: 2019-10-31.Device manufacture date: 2018-08-28.Medical device lot #: 822855n.Medical device expiration date: 2019-10-31.Device manufacture date: 2018-08-16.He manufacturing location for this product is juncos.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed and the franklin lakes fda registration number has been used for the manufacture report number.
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.Retention samples were selected from bd inventory for evaluation/testing and upon completion, no issues were observed relating to the additive as all samples met specifications.A review of the device history record was completed for the incident lots and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Bd technical support services had reached out to the customer and provided troubleshooting & guidance.It was determined the customer was overfilling the tubes and not mixing them during processing which likely attributed to the clotting issue.Investigation conclusion: based on evaluation of the retain samples, there were no issues found with the additive as all samples met the required specifications.Root cause description: based on the investigation, the most likely root cause was attributed to the customer overfilling and not mixing the tubes during processing.Furthermore, the retain product was found to be in conformance and meet release specifications.
 
Event or Problem Description

Brand Name
BD MICROTAINER® PST¿ TUBES WITH LH (LITHIUM HEPARIN)
Common Device Name
BLOOD COLLECTION TUBE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key8187104
Report Number2243072-2018-01876
Device Sequence Number2111869
Product Code JKA
UDI-Device Identifier50382903659871
UDI-Public50382903659871
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number365987
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer12/10/2018
12/10/2018
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date01/10/2019
02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;